Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillating solutions of third order differential equations


Author: W. R. Utz
Journal: Proc. Amer. Math. Soc. 26 (1970), 273-276
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9939-1970-0262602-6
MathSciNet review: 0262602
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Third order ordinary linear differential equations are investigated with respect to the property of having a basis for solutions that consist of three oscillating solutions yet some nontrivial solution of the equation is nonoscillatory.


References [Enhancements On Off] (What's this?)

  • [1] G. D. Birkoff, On the solutions of ordinary linear homogeneous differential equations of the third order, Ann. of Math. 12 (1911), 103-127. MR 1503560
  • [2] J. M. Dolan, On the relationship between the oscillatory behavior of a linear thirdorder equation and its adjoint, J. Differential Equations 7 (1970), 367-388. MR 0255908 (41:568)
  • [3] A. C. Lazer, The behavior of solutions of the differential equation $ y''' + p(x)y' + q(x)y = 0$, Pacific J. Math. 17 (1966), 435-466. MR 33 #1552. MR 0193332 (33:1552)
  • [4] C. M. Petty and J. E. Barry, A geometrical approach to the second-order linear differential equation, Canad. J. Math. 14 (1962), 349-358. MR 26 #3973. MR 0146451 (26:3973)
  • [5] M. Švec, Sur une propriété des intégrales de l'équation $ {y^{(n)}} + Q(x)y = 0,n = 3,4$, Czechoslovak Math. J. 7 (82) (1957), 450-462. MR 20 #1816. MR 0095313 (20:1816)
  • [6] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968. MR 0463570 (57:3515)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0262602-6
Keywords: Differential equations, third order, oscillation, basis of solutions, selfadjoint equations
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society